Kentucky, 2019Damaging Wind in Kentucky, July 3, 2019
July 3, 2019 · NWS PAH · 1 event in 1 county or zone
Scattered to numerous thunderstorms again formed during the heat of the day and persisted well into the evening hours. Outflow boundaries from earlier storms served as the focus for new storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms again formed during the heat of the day and persisted well into the evening hours. Outflow boundaries from earlier storms served as the focus for new storms. A warm, moist air mass characterized by surface temperatures mostly in the 80's and dew points around 70 resulted in moderate to strong instability. Given the buoyancy, water-loaded downdrafts resulted in isolated damaging winds. Weak wind shear resulted in unorganized, outflow dominant storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 3, 1:14 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 3, 1:14 PM CST, 7 hours 21 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
214 PM CDT Wed Jul 3 2019
.SHORT TERM...(Tonight through Friday night)
Issued at 214 PM CDT Wed Jul 3 2019
Scattered showers and thunderstorms will continue through the
afternoon. Much of the activity is diurnally driven, so coverage
should decrease around sunset. Remnant boundaries may help
contribute to more isolated coverage overnight, so we will keep
slight chances in at least during the evening hours. This pattern
will continue into Thursday, with isolated morning convection,
scattered activity in the afternoon, then decreasing chances
Thursday night.
On Friday, we will remain in the hot, moist pattern, and models
show an upper level trof moving over our region. This will
increase our convective chances, and went with high chance west to to
likely pops east. This trof will also keep convection going into
Friday night, although we should still see a gradual decrease in
coverage due to loss of heating.
High temperatures will be around 90 degrees Thursday and Friday.
With dew points in the lower to even middle 70s, heat indices will
be in the upper 90s to around 100 degrees.
.LONG TERM...(Saturday through Wednesday)
Issued at 214 PM CDT Wed Jul 3 2019
The models are fairly stable with their run to run solutions. This
will bring about an increase in confidence especially with the large
scale synoptic features.
The models are in good agreement on bringing a short wave trough
into the area by the end of the week. Some solutions indicate the
ridge will be forced farther south into the gulf while others
indicate a split with the high. This forces high pressure to move
over the east coast and the dominant high to retrograde westward
into TX. Either way they do agree on the short wave trough
rotating through the region. The trough will have a surface
reflection of a cold front that should move through Saturday and
Saturday night. This combined with the heating of the day should
bring an increase in rain chances as well as coverage. The surface
front will be weak with temperatures falling maybe a degree or
two this weekend into next week. It will be about the same with
dew points finally dropping to upper 60s to around 70 next week.
The main feature will be a wind shift to the north in the fronts
wake. Surface based CAPE could reach 4k j/kg2 Saturday with LI's a
negative 2 to a negative 4, so strong or sever can not be ruled
out. Also, the flow aloft remains weak so movement will be
limited, resulting the possibility of flooding with any training
or back building of cells. Should any of these storms collapse
rapidly, the result may be damaging winds which has been the case
with several storms this past week.
&&
.AVIATION...
Issued at 214 PM CDT Wed Jul 3 2019
Scattered tsra/shra expected through 01z, with more isolated
activity possible after 01z. MVFR conditions possible with
tsra/shra, and VFR conditions outside of convection. Winds will be
from the southwest at 5 to 10 kts through 03z, then become light
and variable. Gusty winds are possible in and near storms.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...RST
LONG TERM...KH
AVIATION...RST
Hazardous weather outlook, Jul 3, 2:14 AM CST, 18 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
314 AM CDT Wed Jul 3 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
314 AM CDT Wed Jul 3 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected mainly this afternoon.
Locally heavy rainfall and lightning will be the primary concerns,
but a stray strong to severe storm with damaging winds cannot be
ruled out.
Afternoon heat index values will top out near 100 mainly over
portions of southeast Missouri.
Details on continued river flooding can be found by referencing
the latest river flood warnings and statements.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered to numerous mainly afternoon thunderstorms are forecast
each day through Sunday. Torrential rainfall and lightning will be
the primary concerns, but a stray strong to severe storm with
damaging winds cannot be ruled out. Only isolated thunderstorms
are forecast Monday and Tuesday.
Mainly southern and western portions of the region will see
afternoon heat index values top out around 100 Thursday through
Saturday, and again Tuesday.
Refer to the latest river flood statements and warnings for
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS/DB
In the hours before
Special weather statement, Jul 3, 3:11 PM CST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
411 PM CDT Wed Jul 3 2019
KYZ015-016-020-032130-
Webster KY-McLean KY-Hopkins KY-
411 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCLEAN...NORTHEASTERN
HOPKINS AND NORTHEASTERN WEBSTER COUNTIES UNTIL 430 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beech Grove, or 9 miles west of Calhoun, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhoun and Slaughters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3748 8751 3760 8748 3760 8724 3743 8726
TIME...MOT...LOC 2110Z 273DEG 14KT 3755 8744
RJP
Local storm report, Jul 3, 3:41 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 3 WNW ROCKPORT 37.90N 87.11W
07/03/2019 SPENCER IN EMERGENCY MNGR
IN THE TOWN OF REO INDIANA...BEHIND THE HIGH
SCHOOL STARTING AT THE INTERSECTION OF
450W/400. APPROXIMATELY 1 1/2 MILE DAMAGE
PATH WITH MANY TREES AND 5 POWERPOLES
SNAPPED. ALSO, A PEACH CROP DESTROYED.
&&Special weather statement, Jul 3, 5:15 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
615 PM CDT Wed Jul 3 2019
ILZ076-032345-
Wayne IL-
615 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAYNE COUNTY UNTIL 645 PM
CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cisne, or 10 miles northwest of Fairfield, moving
north at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fairfield, Wayne City, Cisne, Jeffersonville, Sims and Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3860 8839 3832 8840 3830 8861 3844 8870
3858 8870 3861 8869
TIME...MOT...LOC 2315Z 165DEG 15KT 3845 8853
RJPSpecial weather statement, Jul 3, 8:30 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
930 PM CDT Wed Jul 3 2019
ILZ088-092-093-KYZ004-MOZ112-040300-
Alexander IL-Union IL-Pulaski IL-Ballard KY-Mississippi MO-
930 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...PULASKI...
EASTERN ALEXANDER...WESTERN BALLARD AND NORTHEASTERN MISSISSIPPI
COUNTIES UNTIL 1000 PM CDT...
At 929 PM CDT, Doppler radar was tracking the leading edge of gusty
winds ahead of a line of thunderstorms along a line extending from
near Jonesboro to near Mounds to near Wyatt. Movement was east at 25
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Anna, Cairo, Jonesboro, Wickliffe, Mounds, Dongola, Barlow, Tamms,
Mound City, Ullin, Olmsted, Pulaski and Mill Creek.
LAT...LON 3693 8935 3701 8933 3701 8931 3702 8933
3716 8929 3744 8936 3749 8906 3737 8904
3730 8905 3730 8903 3718 8901 3694 8906
TIME...MOT...LOC 0229Z 264DEG 21KT 3738 8927 3717 8922 3695 8928
RJPThunderstorm Wind, Marshall
- When
- July 3, 8:35 PM CST
- Where
- Marshall County, 2.25 mi S of Calvert City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 36.997, -88.350
An off-duty National Weather Service employee measured a wind gust to 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 3, 20191 death · 1 event
- Tornadoes and Flooding in South Dakota, July 3 to 4, 2019$83,000 · EF0 · 21 events
- Flash Flood in South Dakota, July 3, 2019$200,000 · 1 event
- Lightning Strike in South Carolina, July 3, 2019$150,000 · 1 event
- Damaging Winds in Kentucky, July 3, 2019$80,000 · 53 kt wind · 5 events
- Flash Flooding and Flooding in Iowa, July 3 to 4, 2019$31,000 · 58 kt wind · 15 events
- Flash Flooding and Damaging Winds in Indiana, July 3, 2019$37,000 · 52 kt wind · 4 events
- Flash Flooding and Damaging Wind in Wisconsin, July 3, 2019$34,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, July 3, 2019$26,000 · 1 in hail · 6 events
- Flood and Damaging Wind in Indiana, July 3, 2019$30,000 · 65 kt wind · 2 events
- Flash Flood and Flooding in Ohio, July 3, 2019$1,000 · 19 events
- Flash Flooding and Hail in Oklahoma, July 3, 2019$10,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832599.